Acute tubulointerstitial nephritis and polyclonal hypergammaglobulinaemia: which is the culprit?

Main Article Content

Ana E. Sirvent *
Ricardo Enríquez
Tania Muci
Francisco Javier Ardoy-Ibañez
Isabel Millán
Amadeo Almiñana
Rosalia Ruiz-Ferrús
Luis Jiménez del Cerro
(*) Corresponding Author:
Ana E. Sirvent | anaesipe@gmail.com

Abstract

Proton pump inhibitors (PPIs) are among the most frequent implicated drugs in acute tubulointerstitial nephritis (ATIN), nevertheless it is important to report cases with atypical profiles. A 80-year-old female, exposed during 34 months to omeprazole, presented with polyclonal hypergammaglobulinaemia and renal failure. After stopping omeprazole there was a partial improvement in serum creatinine and IgG. Renal biopsy revealed ATIN; immunohistochemistry for IgG4 was negative. Treatment with steroids and mycophenolate sodium improved renal function and normalized immunoglobulins. The lack of data of other entities and the patient’s evolution strongly point omeprazole as the culprit. After 27 months of follow-up, she remains clinical and analytically stable. ATIN caused by PPIs may appear after a long period of exposure and may be accompanied by analytical anomalies that simulate a systemic disease.


Downloads month by month

Downloads

Download data is not yet available.

Article Details